Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nwu

My eye hurts, possible side effect?

Recommended Posts

So I finished my 6 month Accutane regime. Today marks a month since I have been off Acutane. A day ago I woke up with an acute pain on my lower right eye. It feels as if I had fallen and bruised my lower eye because the pain is tender and bruise-like. Compared to my other eye, my right eye lower area is slightly swollen and baggy. When I pull down my lower eyelid, I can see that it is red and inflammed. This is not the first time I have felt this. In the past while on the medication I have woken up to the same bruise-like pain in one of my eye areas. 

The pain that I feel today is stronger than the past and has lasted two days now. I'm quite sure this is a side effect of Accutane as I have never felt this way before. Maybe it is just my body of reacting to being off Accutane, I don't know. 

Has anyone experienced the same, did this side effect go away with time?

Edited by nwu

Share this post


Link to post
Share on other sites

This sounds like a clogged/irritated tear duct to me. Get a cloth wet and hot and put it over your eye, keep the cloth hot, so you'll have to continue to run it under hot water. This usually helps me. Dont mess with it and us eye wetting drops. This would happen to me pre and post accutane, the only way it would be caused by the medication is if your eyes were dry and some sweat or something got in there. It will go away.

in addition - dont go down the slippery slope of just because something has never happened to you its because of accutane. Shit happens to everyone that they've never experienced before, everyday. You're going to dig yourself a hole if you start thinking everything is due to accutane, then everything will seem like its accutane's fault. Just some advice from someone who has been there before. 

Edited by Jones4545

Share this post


Link to post
Share on other sites

Okay, thanks. You're probably right it is some infection or clogged duct. Although I won't blame everything on Accutane, I know my body. There are things, like my eye issue, that has been popping up ever sine I have been taking Accutane and that I have never experienced before. Increased eye dryness probably led to the infection or clogging, but the dryness itself no doubt was from Accutane. 

Share this post


Link to post
Share on other sites

I totally agree with you. It will get better after a while, your body has to get its moisture back. It is a pain, I know exactly what your dealing with. If it doesn't get better in a couple more days, go see a doc to make sure it isnt infected. 

i didnt mean to minimize your problem. I just see so many people on here that blame things on accutane. These are normal things that happen to literally millions of people everyday. The example I like to mention is balding, I do think that accutane will cause temporary balding due to the irritated hair follicles. But I see people on here complaining about going bald years after taking accutane. The fact is, 25% of men experience some balding by age 25. 50% of men are balding by the age of 50, regardless of family history. So thats roughly 37 million men around age 25 in america who experience balding, less than 1% have taken accutane. So does accutane cause a man to go bald? No, being human and aging causes balding. 

Sorry to rant lol I just think people feel like they are supposed to be 100% healthy their whole life and if they have an issue they blame it on Accutane. Shit happens to people everyday. My best friend was totaly grey by age 18. He never took any medication, he was just unlucky.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×